Abstract and Applied Analysis

On Sumudu Transform Method in Discrete Fractional Calculus

Fahd Jarad and Kenan Taş

Full-text: Open access


In this paper, starting from the definition of the Sumudu transform on a general time scale, we define the generalized discrete Sumudu transform and present some of its basic properties. We obtain the discrete Sumudu transform of Taylor monomials, fractional sums, and fractional differences. We apply this transform to solve some fractional difference initial value problems.

Article information

Abstr. Appl. Anal., Volume 2012 (2012), Article ID 270106, 16 pages.

First available in Project Euclid: 14 December 2012

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Jarad, Fahd; Taş, Kenan. On Sumudu Transform Method in Discrete Fractional Calculus. Abstr. Appl. Anal. 2012 (2012), Article ID 270106, 16 pages. doi:10.1155/2012/270106. https://projecteuclid.org/euclid.aaa/1355495863

Export citation


  • A. A. Kilbas, H. M. Srivastava, and J. J. Trujillo, Theory and Applications of Fractional Differential Equations, vol. 204 of North-Holland Mathematics Studies, Elsevier Science, Amsterdam, The Netherlands, 2006.
  • S. G. Samko, A. A. Kilbas, and O. I. Marichev, Fractional Integrals and Derivatives–-Theory and Applications, Gordon and Breach Science Publishers, Linghorne, Pa, USA, 1993.
  • I. Podlubny, Fractional Differential Equations, vol. 198 of Mathematics in Science and Engineering, Academic Press, San Diego, Calif, USA, 1999.
  • R. L. Magin, Fractional Calculus in Bioengineering, Begell House Publisher, Redding, Conn, USA, 2006.
  • B. J. West, M. Bologna, and P. Grigolini, Physics of Fractal Operators, Institute for Nonlinear Science, Springer, New York, NY, USA, 2003.
  • N. Heymans and I. Podlubny, “Physical interpretation of initial conditions for fractional differential equations with Riemann-Liouville fractional derivatives,” Rheologica Acta, vol. 45, pp. 765–771, 2006.
  • K. S. Miller and B. Ross, “Fractional difference calculus,” in Proceedings of the Univalent Functions, Fractional Calculus, and Their Applications, pp. 139–152, Nihon University, 1989.
  • F. M. Atici and P. W. Eloe, “A transform method in discrete fractional calculus,” International Journal of Difference Equations, vol. 2, no. 2, pp. 165–176, 2007.
  • F. M. Atici and P. W. Eloe, “Initial value problems in discrete fractional calculus,” Proceedings of the American Mathematical Society, vol. 137, no. 3, pp. 981–989, 2009.
  • F. M. At\ic\i and P. W. Eloe, “Discrete fractional calculus with the nabla operator,” Electronic Journal of Qualitative Theory of Differential Equations, no. 3, pp. 1–12, 2009.
  • T. Abdeljawad and D. Baleanu, “Fractional differences and integration by parts,” Journal of Computational Analysis and Applications, vol. 13, no. 3, pp. 574–582, 2011.
  • T. Abdeljawad, “On Riemann and Caputo fractional differences,” Computers & Mathematics with Applications, vol. 62, no. 3, pp. 1602–1611, 2011.
  • G. K. Watugala, “Sumudu transform: a new integral transform to solve differential equations and control engineering problems,” International Journal of Mathematical Education in Science and Technology, vol. 24, no. 1, pp. 35–43, 1993.
  • G. K. Watugala, “The Sumudu transform for functions of two variables,” Mathematical Engineering in Industry, vol. 8, no. 4, pp. 293–302, 2002.
  • M. A. Asiru, “Sumudu transform and the solution of integral equations of convolution type,” International Journal of Mathematical Education in Science and Technology, vol. 32, no. 6, pp. 906–910, 2001.
  • M. A. Aşiru, “Further properties of the Sumudu transform and its applications,” International Journal of Mathematical Education in Science and Technology, vol. 33, no. 3, pp. 441–449, 2002.
  • F. B. M. Belgacem, A. A. Karaballi, and S. L. Kalla, “Analytical investigations of the Sumudu transform and applications to integral production equations,” Mathematical Problems in Engineering, no. 3-4, pp. 103–118, 2003.
  • F. B. M. Belgacem and A. A. Karballi, “Sumudu transform fundemantal properties investigations and applications,” Journal of Applied Mathematics and Stochastic Analysis, vol. 2006, Article ID 91083, 23 pages, 2006.
  • A. K\il\içman and H. Eltayeb, “On the applications of Laplace and Sumudu transforms,” Journal of the Franklin Institute, vol. 347, no. 5, pp. 848–862, 2010.
  • F. B. M. Belgacem, “Introducing and analysing deeper Sumudu properties,” Nonlinear Studies, vol. 13, no. 1, pp. 23–41, 2006.
  • F. Jarad and K. Tas, “Application of Sumudu and double Sumudu transforms to Caputo-Fractional dierential equations,” Journal of Computational Analysis and Applications, vol. 14, no. 3, pp. 475–483, 2012.
  • Q. D. Katatbeh and F. B. M. Belgacem, “Applications of the Sumudu transform to fractional differential equations,” Nonlinear Studies, vol. 18, no. 1, pp. 99–112, 2011.
  • M. Bohner and G. Sh. Guseinov, “The $h$-Laplace and $q$-Laplace transforms,” Journal of Mathematical Analysis and Applications, vol. 365, no. 1, pp. 75–92, 2010.
  • S. Hilger, “Analysis on measure chains–-a unified approach to continuous and discrete calculus,” Results in Mathematics, vol. 18, no. 1-2, pp. 18–56, 1990.
  • M. Bohner and A. Peterson, Dynamic Equations on Time Scales, Birkhäuser, Boston, Mass, USA, 2001.
  • M. Bohner and A. Peterson, Advances in Dynamic equations on Time Scales, Birkhäuser, Boston, Mass, USA, 2003.
  • M. T. Holm, The theory of discrete fractional calculus: development and application [Ph.D. thesis], 2011.
  • F. Jarad, K. Bayram, T. Abdeljawad, and D. Baleanu, “On the discrete sumudu transformčommentComment on ref. [13?]: Please update the information of this reference, if possible.,” Romanian Reports in Physics. In press.